MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center (ccc) and reported that erroneous results on multiple assays were obtained on a patient sample on an advia chemistry xpt instrument.The quality control (qc) was acceptable on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument and found spillage and crystallization around the drains.The cse performed preventive maintenance on the instrument, cleaned dilution pipetting probe (dpp) and sample probe drains, and ran qc which recovered acceptably.The cse notified the customer to improve the instrument maintenance.The cause of the erroneous results is unknown.The instrument is performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
Erroneous enzymatic creatinine_2 (ecre_2), concentrated calcium_2 (ca_2c), and total bilirubin_2 (tbil_2) results were obtained on a patient sample on an advia chemistry xpt instrument.The erroneous results were reported to the physician(s).The sample was repeated on an alternate advia chemistry xpt instrument.The repeat results correlated with previous results for the patient.The repeat results were reported as the correct results to the physician(s).The customer did not provide the affected patient results to siemens.The mdr is being filed in abundance of caution.There are no known reports of patient intervention or adverse health consequences due to the erroneous results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(4) on 30-may-2023.(07-jun-2023): in addition to the service actions described in the initial report, the customer service engineer (cse) also performed the shutdown wash.Siemens further reviewed the instrument data and concluded that since the quality control (qc) recovery was within expected ranges before and after the sample was processed, there was no evidence of a reagent issue.Siemens concluded that improper alignment of probes and sample quality caused spillage and crystallization around the drains.The cse delineated the instrument¿s appearance to the laboratory's management to suggest improvement in maintenance and training.The investigation conclusions code was updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of these devices is required.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown, NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key17019489
Report Number2432235-2023-00128
Device Sequence Number7167972
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown